Is Tramadol safe for my teenager that suffers from monthly menestral cramps?

Answers (7)

2 Jan 2012

I'd never give a teenager a drug that is adictive, Tramadol is, so I say it is not safe to give her. Getting her on the pill can help with menstral symptoms and simple over the counter medication like Midol will help greatly. Have her sit with a heating pad to help with the pain.

Votes: +4

2 Jan 2012

I personally wouldn't let my teen have this medication. it can be habit forming and you can have withdrawals with tramadol, just like an opiate. If you choose to use this drug , I would suggest that you keep the medicine and regulate the intake of it.

Votes: +3
caringsonbj 2 Jan 2012

I have had a long history with medical issues (such as polio early in life) that being said I was fortunate to have parents that monitored drugs that even had the hint of addictive power to them, I was young had lots of pain and they helped me with a valuable lesson that no matter you have to deal with pain and it isn't totally pain free, as I got older I had to deal with chronic pain it reinforced to me that medications are to assist me in being able to function and I am ever so thankful to them! it is my sincere hope that you find a way that works and is effective and that using this is not something that you need to do. I wish you only the very best and I wish the best for your daughter as well. caringsonbj

Anonymous 3 Jan 2012

BILLY!! Hi, it is so very good to see you!!
Lara
xoxo

2 Jan 2012

I agree it's too addictive

Votes: +2

2 Jan 2012

I agree that Tramadol can be addictive but it can also be a good medicine. Why should a teen suffer greatly just because she is a teen? Pain is pain no matter what age you are! I would use the Tramadol as a last resort though. Has she tried any other drugs like anti-inflammatories? Anaprox or naproxen can be very good for menstrual complaints. If she has tried a lot of other medications and the cramps are severe and limiting her normal activities then Tramadol may be a good option but I would want to keep a close watch on her taking it to be sure she uses it properly and only takes for bad cramps and nothing else. Trouble with meds comes when people start using it for reasons other than prescribed, because they like the "feel" of a drug. Not everyone who uses a pain med gets addicited, in fact most folks dont! Tramadol is considered an "opiate like" drug. It is not chemically an opiate.

Expand...

Votes: +2
Anonymous

3 Jan 2012

Our peditrician only reccommended Advil for our daughter, & she had horrible cramps. Tramadol is not only addictive taken over time, it can cause seizures if not taken properly and is stopped suddenly...

Votes: +3

4 Jan 2012

If at any way possible I would avoid that at all costs. No matter how many people say that Tramadol/Ultram is not addictive, they will never convince me! I know because I have taken Tramadol for 16 years now and from the first, I loved it. It helped my pain, made me feel better, just elevated my mood. Now I'm on 400 mg a day. and God forbid I go a day without it. Not pleasant at all. I've never felt so awful as I do if I don't take Tramadol. It's like the flu on steroids. I would ask the doc to try something else. I hope my experience helps and I also hope your daughter feels better. I've been there on the menstrual cramps too. Good luck to you both!

Votes: +1
Anonymous 4 Jan 2012

Hi paintedblue71,
You put that perfectly!! WD IS like the 'flu on steroids'!!
Thank you for the giggle, true, but funny!!
sweet lemon

4 Jan 2012

Dont take this this wrong way I am not trying to be mean, but dont you dare give your teenage daughter Tramadol for menstrual cramps. It is one of the worse drugs out there. I have been struggling with these stupid pills for two years. There are too many over the counter things that are very strong that don't have an opiate or opiate like agent in them.

Votes: +1

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Cramps ?

Hi all, have any of you with MS suffered from cramps before, this is a first for me having cramps so much, and I am not sure if it is related to my ...

4 answers 8 Jan 2012

If you take a Naproxen, will you feel a leg cramp?

I've felt my calf muscles tightening up for the past few days and I think I might and up having a leg cramp tonight when I go to sleep, so I wam ...

4 answers 13 May 2013

Can extended use of Metformin cause lower leg cramps at night?

I have been taking Metformin (1000 g twice per day) for over a year. I have started having nightly leg cramps (in early morning).

1 answer 21 Jun 2013

I get severe leg cramps that cause my toes to curl upward, what causes that and how can I treat it?

I am a cocktail waitress so I'm on my feet all day. My legs and feet are fine during the day but its at night when I am almost asleep that my ...

2 answers 27 Oct 2013

Onions & leg cramps?

It seems that with me, eating either cooked or raw onions prior to sleep will trigger a leg cramp in 4 hours. If I than take two (2) OTC Potassium ...

2 answers 27 Mar 2014